MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49899
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a 'universa firm ureteral stent' was placed in a patient on (b)(6)2024.The patient's condition improved, and the stent was removed on (b)(6)2024.No monitoring of the stent was conducted during this period.During the explant procedure, a significant amount of encrustation was found on the stent, which made its removal difficult.An unspecified laser was used to address the encrustation and facilitate removal.The user noted that the encrustation, and the subsequent difficulty in removing the stent, resulted in an "ureter wound injury" and prolonged the procedure time.However, the ureteral injury did not require any treatment.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Address: (b)(6).Phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was previously reported that, "the patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence", however as also previously reported "an unspecified laser was used to address the encrustation and facilitate removal.The user noted that the encrustation, and the subsequent difficulty in removing the stent, resulted in an "ureter wound injury" and prolonged the procedure time.However, the ureteral injury did not require any treatment".
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: event description: as reported, a 'universa firm ureteral stent' was placed in a patient on (b)(6) 2024.The patient's condition improved, and the stent was removed on (b)(6) 2024.No monitoring of the stent was conducted during this period.During the explant procedure, a significant amount of encrustation was found on the stent, which made its removal difficult.An unspecified laser was used to address the encrustation and facilitate removal.The user noted that the encrustation, and the subsequent difficulty in removing the stent, resulted in a "ureter wound injury" and prolonged the procedure time.However, the ureteral injury did not require any treatment.No other adverse effects were reported for this incident.Reviews of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned.A photo of the device was provided by the customer which shows presumable calcifications on the stent.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Based on the available information, cook has concluded that the device was manufactured to specification and there is no evidence suggesting nonconforming product exists either in house or in the field.The instructions for use (ifu) contains the following information related to the reported failure mode.¿precautions: ¿ do not force components during removal or replacement.¿ ureteral stents should be checked periodically for signs of encrustation and proper function.¿ potential adverse events: encrustation¿.The cause of the encrustation was unable to be determined with the available information.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20622814
Report Number1820334-2024-01460
Device Sequence Number12966933
Product Code FAD
UDI-Device Identifier10827002498997
UDI-Public(01)10827002498997(17)251230(10)15142066
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Model NumberG49899
Device Catalogue NumberUFH-528-R
Device Lot Number15142066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/20/2024
09/26/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date11/23/2024
10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexMale